I have been suffering from insomnia really badly for the last three years on and off. Recently, it's been the worst I've ever been. I lost my best friend in a car accident three years ago, although I am ok now, I still find it hard to function normally and have a peaceful mind when I go to sleep at night. I'm not working at the moment (recession hell =(-) and I'm finding it hard to have a 'normal' life.
I can't seem to switch of my mind, I have recently tried some herbal remedies which relax me, BUT I still can't switch off... I lie there for hours still away. it's so upsetting. I just want to feel normal and sleep at night, and not have to nap in the day!!
Literally, it's gotten so bad, i've had 4 hours sleep in three days, (last weekend). It effects my mental state, I suffer with depression anyhow, so this really isn't making life any easier!
Does anyone know of any good tips, or light sleeping tablets that may help? I really don't want to go on sleeping pills, but with insomnia as bad as it is I may have to, and if I do, I really want them to be the safest ones possible, I don't want to get addicted to anything.
i totally sympathizes. nothing to worry .i can suggest few reasons and few remedies to ur problem you .
1)it can be tht u r not working
2)you have lost ur friend
3)stressed up envoirment
what you can try is change ur lifestyle ;start meditation;go for brisk long walks;take some fragnant water bath;talk with ur friends,children .leave all sorts of sleeping pills .idea is to make urself tired so tht u just lie on bed and sleep off.
You could try 5-HTP at night time. Start with 50 mg and then you might try 100 mg. It's an over the counter natural precursor to serotonin (the feel good hormone). It works great for me. Just make sure you research it first so you understand how it works. My dr. recommended it for me instead of elavil (not natural). And yes, exercise is a must, everyday. It's necessary to get rid of all the stress hormones running through your body. Also, absolutely no caffeine! That includes the caffeine in chocolate and some sodas. Also, take some magnesium before bedtime...at least 400 mg. One dr. told me to take 2-3 time that amount. Just be careful not to take too much or it can cause loose bowels. Magnesium helps the muscles relax which I bet yours aren't doing at night time. Plus, most Americans are deficient in magnesium. Also, stay away from alcoholic drinks. In spite of what people think, alcohol does not help people sleep. It actually disrupts a person's sleep patterns...not a good thing.
Sounds like you've just gotten yourself out of sorts due a terrible event. I agree with previous commenter...you need to take care of yourself and be good to yourself. Stay away from ambien! Best of luck to you.
I am taking Alprozalam One mg. to induce sleep.I started with 0.25 m. from 1991. Now I take 0.75 to 1 mg. I get 4 to 5hrs sleep. I would like to do away with the drug . I do yoga, exercise, something of acupressure, Reikhi,and many other holistic treatment. I am 78.My other Symptoms are as under.
Age-related-macular deterioration: tinitus(35 yrs; deafness.18 yrs.Hypothyroid since 35 yrs(contolled with 100 mg. thyroxin. I have lost all hopes of getting cured od the above symptoms.
My annoying problem is dependent on alprozaam for sleep and another imp. and annoying problem is tightness of my soles of my feet with mild swelling and mild numbness of my feet.since last 3 and half year.Pa thology of this problem is not known.Hence I take no. of alternative therapies, exercise etc.
Recenl my acupressure consultant told me that because of swelling the current of TENS( (trans-cutaneous electical neural stimulator) Is not passing through the sciatica nerve. to reduce swelling I started taking an enzyme Serratio Peptidase.I have taken it for 30 days and now I will meet my consultant to find out whether conduction od sciatica nerve is increased. there is no significant improvement with the enzyme Serratio Peptidase which is an enzyme and it ireduces swelling and pain. Please study my case and suggest me somthing for this tightness It is not pain. I feel that I have worn tight shoes or somtimes I feel that I am walking on cotton.Sensations are unexplainable.Please give your valued guidance. serratio peptidase is marketted by cipla and glaxo. I wonder whther I can take this drug for a long time.will it be effective for my chronic case. Pleas note my neurological reflexes were normal. I have no diabetis.Pleas help.
Please note tightness in soles of feet and mild swellin in feet and mild numness in legs.I don't fiil pain.I can move my all parts of my legs and feet without any problem I can wallk normally for short distances. thanks.
A few years ago I got stuck in high gear. An extended family member was killed in a military accident and I had to plan the local service and coordinate media interviews while the immediate family went to the Army base for services there. No time to grieve - too busy. Immediately after got a work assignment where I had to evaluate needs, come up with a plan, and coordinate volunteers willing to clean and restore a horrifically filthy house to livability, and give a family a chance to reunite with a fresh start. Still looking out for everyone but myself.
My brother saw me and recognized my inability to help myself, and insisted I go away to the leisure place of my choice at his expense. Said only a clean break would do. Hadn't taken a real vacation in ... ever. So I took 3 friends and went to a chalet in a mountain tourist town. I took a bunch of comedy movies - no drama allowed. It was on the third day it happened. I was almost weak as I felt the tension slide slowly down my body inch by inch and melt away. The spell was broken.
Maybe your spell could be broken by some intentional pampering and laughter. If this persists, consider that hyperthyroid, mood disorders, and sleep disorders can cause similar symptoms.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.